Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 9, 2026, 4:28 PM CDT for Amite County, Mississippi. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2026, 4:28 PM CDT (21:28 UTC)
- Expired
- Mar 9, 2026, 5:45 PM CDT
- In force
- 77 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Amite County, MS
The radar
The Hammond radar (KHDC), 99 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WUUS54 KLIX 092128
SVRLIX
MSC005-092245-
/O.NEW.KLIX.SV.W.0013.260309T2128Z-260309T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
428 PM CDT Mon Mar 9 2026
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northern Amite County in southern Mississippi...
* Until 545 PM CDT.
* At 428 PM CDT, a severe thunderstorm was located near Garden City,
or 10 miles southwest of Meadville, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Smithdale and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3115 9055 3126 9106 3128 9106 3132 9110
3134 9106 3133 9106 3133 9103 3135 9102
3133 9099 3135 9098 3135 9056
TIME...MOT...LOC 2128Z 277DEG 20KT 3137 9102
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLG6 follow-up statements
373
WWUS54 KLIX 092143
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
443 PM CDT Mon Mar 9 2026
MSC005-092245-
/O.CON.KLIX.SV.W.0013.000000T0000Z-260309T2245Z/
Amite MS-
443 PM CDT Mon Mar 9 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN AMITE COUNTY...
At 442 PM CDT, a severe thunderstorm was located 8 miles south of
Bude, or 9 miles south of Meadville, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3116 9055 3128 9103 3133 9103 3135 9102
3133 9099 3135 9098 3135 9056
TIME...MOT...LOC 2142Z 277DEG 22KT 3134 9090
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLG225
WWUS54 KLIX 092153
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
453 PM CDT Mon Mar 9 2026
MSC005-092245-
/O.CON.KLIX.SV.W.0013.000000T0000Z-260309T2245Z/
Amite MS-
453 PM CDT Mon Mar 9 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN AMITE COUNTY...
At 452 PM CDT, a severe thunderstorm was located 7 miles southwest of
Little Springs, or 10 miles south of Meadville, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 9055 3128 9092 3132 9094 3135 9092
3135 9056
TIME...MOT...LOC 2152Z 277DEG 20KT 3133 9083
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLG869
WWUS54 KLIX 092202
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
502 PM CDT Mon Mar 9 2026
MSC005-092245-
/O.CON.KLIX.SV.W.0013.000000T0000Z-260309T2245Z/
Amite MS-
502 PM CDT Mon Mar 9 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN AMITE COUNTY...
At 502 PM CDT, a severe thunderstorm was located near Smithdale, or
11 miles north of Liberty, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3122 9055 3131 9087 3135 9086 3135 9056
TIME...MOT...LOC 2202Z 274DEG 21KT 3133 9076
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLG833
WWUS54 KLIX 092215
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
515 PM CDT Mon Mar 9 2026
MSC005-092245-
/O.CON.KLIX.SV.W.0013.000000T0000Z-260309T2245Z/
Amite MS-
515 PM CDT Mon Mar 9 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN AMITE COUNTY...
At 515 PM CDT, a severe thunderstorm was located over Smithdale, or
13 miles northeast of Liberty, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3125 9055 3130 9075 3135 9075 3135 9056
TIME...MOT...LOC 2215Z 274DEG 19KT 3133 9068
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLG211 WWUS54 KLIX 092233 SVSLIX Severe Weather Statement National Weather Service New Orleans LA 533 PM CDT Mon Mar 9 2026 MSC005-092245- /O.CON.KLIX.SV.W.0013.000000T0000Z-260309T2245Z/ Amite MS- 533 PM CDT Mon Mar 9 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHEASTERN AMITE COUNTY... At 533 PM CDT, a severe thunderstorm was located near Center Point, or 8 miles northwest of Mccomb, moving east at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of northeastern Amite County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3128 9055 3130 9066 3135 9066 3135 9056 TIME...MOT...LOC 2233Z 270DEG 20KT 3134 9056 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ KLG
234 WWUS54 KLIX 092235 SVSLIX Severe Weather Statement National Weather Service New Orleans LA 535 PM CDT Mon Mar 9 2026 MSC005-092245- /O.EXP.KLIX.SV.W.0013.000000T0000Z-260309T2245Z/ Amite MS- 535 PM CDT Mon Mar 9 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AMITE COUNTY WILL EXPIRE AT 545 PM CDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. && LAT...LON 3128 9055 3130 9066 3135 9066 3135 9056 TIME...MOT...LOC 2235Z 277DEG 20KT 3134 9056 $$ KLG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:36 PM CDT, 1 hour 52 minutes earlier. Its key messages:
- Updated at 221 PM CDT Mon Mar 9 2026
- Patchy light to moderate fog will be possible tonight mainly right along the coast and over portions of southwest MS but overall the threat of dense fog appears lower.
- A strong disturbance will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area mainly during the overnight hours Wednesday night. This system will have potential to bring a few strong to severe storms with all modes of severe weather possible at this time and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
- In the wake of the cold front, much cooler and drier air will move into the area for a few days. Despite the significant cool down, temperatures will remain near to warmer than normal.&&
Area forecast discussion, Mar 9, 2:36 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 236 PM CDT Mon Mar 9 2026 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .KEY MESSAGES... Updated at 221 PM CDT Mon Mar 9 2026 - Patchy light to moderate fog will be possible tonight mainly right along the coast and over portions of southwest MS but overall the threat of dense fog appears lower. - A strong disturbance will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area mainly during the overnight hours Wednesday night. This system will have potential to bring a few strong to severe storms with all modes of severe weather possible at this time and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves. - In the wake of the cold front, much cooler and drier air will move into the area for a few days. Despite the significant cool down, temperatures will remain near to warmer than normal.&& .SHORT TERM... (This evening through Tuesday night) Issued at 221 PM CDT Mon Mar 9 2026 Fog struggled to develop last night and it appears that was due to winds in the first 2-3k ft as we saw stratus. We will likely see some patchy light to moderate fog again tonight but the setup just doesn't seem very favorable. Winds in the first few thousand feet will again be in the 15 to possibly 25 kt range and that should promote more stratus but the other issue is there is already a lot of cloud cover out there and with overnight lows only expected to drop into the upper 60s to near 70 we likely just won't even cool off enough. Even with all the rain we had Saturday and Saturday night that moisture has mixed now over the last day plus and isn't trapped in the boundary layer anymore. The biggest problem in the short term could really be over the next 3 to 4 hours. A weak mid lvl impulse is currently moving into the Lower MS Valley and already sparking off some strong to severe thunderstorms just off to our west and northwest. A few of these storms could try to slide into northwestern portions of the CWA. The environment gets more and more unfavorable to the east and southeast into and across our CWA. With that not anticipating a lot of impacts but we should see scattered showers and a few embedded thunderstorms and along and northwest of a line from near Baton Rouge to Tylertown one or two of those storms could be strong to severe. Any activity will quickly come to an end mid late evening and we will remain quiet through the remainder of the night and tomorrow ahead of our next system. /CAB/ && .LONG TERM... (Wednesday through Sunday night) Issued at 221 PM CDT Mon Mar 9 2026 Wednesday and Wednesday night is the main focus. A deep closed low right along the Baja coast will finally begin to lift out to the east-northeast tonight and tomorrow. This will be our protagonist bringing the next main shot of thunderstorms and the question is how much in the way of strong to severe storms will it bring. From a synoptic standpoint this isn't the typical setup. First the main disturbance, mentioned in the previous paragraph, will actually be moving more east across TX and right along the Gulf coast Wednesday night. As it starts to move into the northeastern Gulf and southeastern CONUS it will be absorbed into a L/W trough over the eastern CONUS Thursday. At the sfc a deepening low over the mid/upper MS River Tuesday night will try to drive a cold front into the southern Plains and towards the Lower MS Valley as the low lifts into the Great Lakes. With it pulling that far away to the north there will be a secondary weak sfc wave along the front over TX which will move across the northwestern Gulf coast. The sfc low will continue to work east finally dragging the cold front across the area Wednesday night. For the stronger severe weather events typically see the h5 disturbance lifting northeast across TX and into the Lower MS Valley not east across the Gulf coast. Also the sfc low is not necessarily moving across the area in typical fashion during our severe weather events. In addition this will be a relatively weak sfc low. Dynamically though we have a lot to work with. First off we do have a disturbance moving across the region. Even though the mid lvl disturbance will be filling and opening up mid lvl hghts will still drop at least 6-8dm late Wednesday afternoon and through the evening hours. The mid lvl jet will round the disturbance and move northeast through the CWA Thursday evening and overnight. That may be a little bit of an issue as the good mid lvl punch doesn't arrive till 6z and that could be a little late. Aloft we will see the subtropical jet run from the west central Gulf through the southeastern CONUS. We do look to move under the LFQ of the jet during the evening hours. The LL jet though is a little underwhelming. It will be in place from the northwestern Gulf into central AL Wednesday evening. We will possibly see the nose and core of the LL jet move across the region but the LL jet will be weakening. As for the kinematics this is a little on the weaker side. The LL jet just mentioned will actually be weakening and could be weakening significantly. It will be stronger over the western Gulf, 35 to 45kt, with winds almost out of the south but as we move into the evening hours those winds weaken and could weaken considerably, 25 to 30kts, and out of the SW. The mid lvl winds are more than sufficient with winds around 50-60kt but it is more timing that could be the bigger issue with these winds. As for the jet, yes we do move under the LFQ eventually Wednesday evening but the jet will also be weakening with the core relaxing from near 90kt to around 75kt. The stronger mid lvl winds is helping to provide a 0-6km bulk shear value around 40-45kt which is more than sufficient to get organized convection but with the weakening LL winds the 0-1/0-3km helicity values are rather low, near 100 and 150 s2/m2. Those are not impressive but not below 100 and given the weak sfc low these values could be higher. As for the thermodynamics this is not overwhelming either. MLCAPE values will likely be around 500 j/kg or possibly less especially the closer to the coast that weak sfc low travels. If it is farther north then we could see slightly better instability. That said we will have some elevated instability to work with but with a weak sfc low and a mid lvl disturbance filling in the thermodynamic field is also rather tame with likely a skinny cape. All of this suggest the severe potential is on the lower end and what is more likely is strong to severe storms to our west during the afternoon and early evening. Those storms will likely continue and push into northwestern sections of the CWA during the evening hours with a few remaining strong to severe as they move through our northwestern zones with a slight weakening trend especially as we move towards 6z and after when instability is the lowest. /CAB/ After everything moves through we will move under weak northwest flow with cooler and drier air working into the area for the rest of the week. The next system will be late this weekend or early next week. /CAB/ && .AVIATION... (18Z TAFS) Issued at 221 PM CDT Mon Mar 9 2026 Biggest concern aviation wise will be storms this afternoon and then cigs overnight. Not as concerned about the fog potential but MSY, NEW and especially GPT could see IFR vsbys right along the coast. Elsewhere mainly going to be dealing with low cigs which should improve late tomorrow morning. /CAB/ && .MARINE... Issued at 221 PM CDT Mon Mar 9 2026 With high pressure centered well to the east and a front dropping down the Plains we will continue to see onshore flow through tomorrow. As low pressure deepens and moves into the Great Lakes driving the cold front towards the Lower MS Valley Wednesday these winds will strengthen to around 15 knots ahead of the cold front. There may be a weak low to develop along the front as it moves across the northern Gulf coast Wednesday night with strong offshore winds quickly developing behind the cold front. SCY conditions will quickly develop and we could even see a period of Gale conditions. Showers and thunderstorms will accompany the front as it moves through the coastal waters Wednesday evening into the overnight hours. These storms could also bring very strong marine winds and even a few waterspouts. /CAB/ && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...CAB LONG TERM....CAB AVIATION...CAB MARINE...CAB
In the hours before
Special weather statement, Mar 9, 4:13 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
413 PM CDT Mon Mar 9 2026
LAZ037-083-092145-
Northern Livingston LA-St. Helena LA-
413 PM CDT Mon Mar 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
HELENA AND NORTHEASTERN LIVINGSTON PARISHES THROUGH 445 PM CDT
...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Montpelier, or 15 miles south
of Greensburg, moving northeast at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Montpelier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 9057 3056 9078 3066 9080 3077 9057
TIME...MOT...LOC 2113Z 242DEG 14KT 3061 9073
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:32 PM CDT | Special Weather Statement | LIX | Pike | 28 min |
| Mar 9, 5:32 PM CDT | Special Weather Statement | LIX | Pike | 43 min |
| Mar 9, 5:41 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 34 min |
| Mar 9, 5:44 PM CDT | Tornado Warning | LIX | Pike, Walthall | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.